CSN Login
Members Online: 3

You are here

EYE PROBLEMS

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

I HAVE NOTICED A LOT OF PEOPLE TALK ABOUT EYE PROBLEMS WITH TREATMENT AND AFTER TREATMENT. W HAT KIND OF EYE PROBLEMS ARE WE TALKING ABOUT? I DON'T HAVE ANY EYE PROBLEMS BUT WOULD LIKE TO KNOW WHAT TO LOOK FOR. THANKS

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

I mean are we talking about pain,blurriness,sensitivity to light or what? Thanks

merrywinner's picture
merrywinner
Posts: 621
Joined: Aug 2009

I can't speak for others but the main thing I noticed was that my eyes were just more easily irritated and dryer. I think for me it was the loss of my eyelashes and the protection they provide. I don't believe I had any visual changes other then my eyes crossing from being so tired.LOL Mary

Just a quick note...you lose more of your hair and lose it faster with R CHOP.

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

Mary,
That r-cvp ain't no joke either hahaha!!!!! I don't have long hair but it did come to mid way my ear. It still does but now you can see thru it.

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I lost all of mine on the cvp. It pretty much fried like from a very bad perm.

merrywinner's picture
merrywinner
Posts: 621
Joined: Aug 2009

I never meant to imply that the R CVP was a joke at all. What I did mean is if you have not lost your eyelashes the difference in the actions of the treatments may be why. None of this is easy for any of us and the question of who's treatment is worse or harder or better etc. is not a place I care to go. My apologies if I offended anyone as that was never my intent. Mary

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

MERRY,
I guess maybe I worded it wrong. I guess having the chemo brain doesn't help when trying to find correct words either. I didn't mean it as not being a joke per say.I know we all know none of this stuff is easy. That is just an expression that I hear young people use when something is more effective than they thought. I just heard one of my kids use it recently with some stain remover they bought and when it took the stain out super fast they said."Man this stuff ain't no joke". Guess I should have thought before I used that expression with stuff we use for treatment. I should have worded it differently. Believe me,I was not offended at all. I wish all the treatments were not so harsh and I am sure one day it will be that way. As it is now none of it is a walk in the park. John

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

John,

My eyes have changed, as if it's been too long between new glasses and check ups. It's only been about 6 months, my eye exams have been up to date. Effecting both distance and close vision. Kellie

yesyes2
Posts: 548
Joined: Jul 2009

Hey Kellie, I'm having the same problems you seem to be having. Only I've been off chemo for over 5 months. I went from 20/25 in mid Jan., during chemo, to corrected vision of 20/40. My eye doc is quite worried about it. Is this something I should bring up with my oncologist? The eye doc is sending me to Stanford for some special tests, oh great fun. Does any one have any information? I'm not schd to see my onc until mid October. That's like 3 months since last office visit, seems way to long for me to be entirely comfortable with. But having just had a good CT and bloodwork what more could he do?
Thanks guys and have a terrific weekend.
Leslie

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

Leslie, I think that you should run this past your onc; try a call to the office instead of waiting until your next scheduled appointment. Who knows what information he/she has that your eye doctor may not have...and visa versa! My onc had mentioned that chemo affecting vision is quite common and can reverse itself. She was clear that it would be a waste of time and money for me to get my lenses changed now because I'll most likely need to have the glasses RX changed following chemo. I did not ask how long following chemo. I'll write it down and ask her at my next round. Please let me know what you find out. Good luck, Kellie

truckingalong
Posts: 444
Joined: Aug 2010

Kellie,

Good idea to contact dr. or better - eye dr. with training in onc. I had chemo yesterday and then at 4:50 am, sudden flash of light came to my left eye waking me up and saw the veins for who knows how long and did not see - I say about 30 seconds then blurry then back to normal sight. Surely scary!

So yes, I will work on this with drs. today.

Thanks,
Liz

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

Liz,
Have that checked out right away. That is a sign of detacting retina. Not saying it is what is happening, but that is not good.

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

How frightening for you. Let us know what's up after you see the doctor. Kellie

truckingalong
Posts: 444
Joined: Aug 2010

Kellie and John,

Thanks for your concern. My onc asked me to see a neurologist. I explained that I felt it coming down from above the eye. I went to get my N shot (don't know how to spell it) and nurse said that others have had this and these symptoms went away quickly but something to watch for if that happens again. So I will set appt. to see the neurologist.

Will keep you posted,
Liz

forme's picture
forme
Posts: 1162
Joined: Aug 2010

Hi Liz,
How scary for you. I am glad that you talked to the Dr. Sounds like you have a plan in motion. Always better to get things checked out then to worry. I'll think only positive thoughts for you. Lets hope it was a one time issue and won't return to scare you. Hopefully you will sleep through the night and wake up rested and calm.
BTW How was your dinner with family. I hope you had a lovely time without any problems.
Thinking of you..
Lisha

truckingalong
Posts: 444
Joined: Aug 2010

Hi, Lisha,

Thanks - I got report that my WBC is 2.1 and GRAN 0.4 which are low but my RBC is 3.8 (normal). Was told that I need to get N shot starting today every day! I cannot believe it becuz before yesterday, I felt energetic more than ever before and ate real well. But yesterday I ate only eat spoonfuls of yogurt and some crackers so to tame my tummy from aching a bit plus vertigo and fatique. Now eating matzah ball soup at home. I decided not to meet with family for dinner for those reasons and also do not risk to get sick from others esp. my little nieces and nephews. :( I will skpe - video talk to them so that would be nice.

Beth, thanks for your concern. Will keep you all posted.

L'Shana Tova to those who celebrate this holiday and with prayers,
Liz

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I'd have been so scared, I'd be calling the on call doc and wake their butt up! I hope you feel better soon!

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

Duplicate post....

Subscribe to Comments for "EYE PROBLEMS"